Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Apr 4, 2009, 3:42 PM CDT for Pawnee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 3:42 PM CDT (20:42 UTC)
- Expired
- Apr 4, 2009, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 042042 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT SAT APR 4 2009 OKZ054-059-050000- /O.NEW.KTSA.FW.W.0007.090404T2042Z-090405T0000Z/ OSAGE-PAWNEE- 342 PM CDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE AND PAWNEE. AGGRESSIVE FIRE BEHAVIOR CAN BE ANTICIPATED FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS AS TEMPERATURES REMAIN IN THE 70S WITH WINDS GUSTING TO AROUND 40 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 25 PERCENT LATE THIS AFTERNOON AND EARLY EVENING AS A DRY LINE MOVES INTO THE AREA. FIRE WEATHER CONDITIONS WILL IMPROVE LATER THIS EVENING AS TEMPERATURES DECREASE AND RELATIVE HUMIDITY VALUES RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:22 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 4, 3:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SAT APR 4 2009
.DISCUSSION...
INTENSE EARLY SPRING CYCLONE NOW MOVING INTO THE PLAINS WITH
SURFACE LOW PRESSURE TRACKING ACROSS NORTHERN KANSAS. RESULTANT
PRESSURE GRADIENT AND DEEP MIXING HAS PROVIDED STRONG SOUTHERLY
WINDS THROUGH THE DAY...AND THEY WILL CONTINUE INTO THE EVENING
HOURS WITH ONLY A GRADUAL DECREASE THUS THE WIND ADVISORY WILL
CONTINUE THROUGH 00Z. NARROW RIBBON OF HIGHER DEWPOINTS
IMMEDIATELY PRECEDES THE ADVANCING DRYLINE WITH SCATTERED CU FIELD
NOW EVIDENT OVER WESTERN PORTIONS OF FORECAST AREA. THAT SAID THE
LIKELIHOOD OF CONVECTION ALONG THE DRYLINE REMAINS LOW AS MOISTURE
IS ABOUT ANKLE DEEP PER 12Z KCRP SOUNDING AND SURFACE WINDS HAVE
BEGUN TO VEER IN ADVANCE OF BOUNDARY LIMITING LOW LEVEL
CONVERGENCE. THE BETTER CHANCES OF CONVECTION MAY WAIT TIL MUCH
LATER TONIGHT AS THE EVENTUAL COLD FRONT/DRY LINE MERGER PUSHES
FURTHER EASTWARD. THIS TREND TOWARD LATER DEVELOPMENT IS SHOWN IN
THE MOST RECENT MODEL QPF OUTPUT AND APPEARS REASONABLE ASSUMING
THE STRONG DYNAMICAL FORCING CAN OVERCOME THE LACK OF DEEPER
MOISTURE. SEVERE POTENTIAL LARGELY DEPENDENT ON AN UPDRAFT STRONG
ENOUGH TO SUPPORT THE SHEAR...SO POTENTIAL WILL REMAIN UNTIL
FRONTAL BOUNDARY PASSES.
UNSEASONABLY COLD AIRMASS TO FOLLOW THIS SYSTEM WITH AN ABRUPT
CHANGE FELT TOMORROW UNDER CLOUDY SKIES AND STRONG NORTHERLY
WINDS. CLOUD COVER LIKELY TO HANG AROUND LONG ENOUGH TO SOMEWHAT
LIMIT FREEZE MAGNITUDE SUNDAY NIGHT...HOWEVER A REINFORCING SURGE
ARRIVES MONDAY AND MAKES A WIDESPREAD HARD FREEZE LIKELY. THIS
FORECAST WILL HAVE RECORD BREAKING COLD FOR SEVERAL SITES MONDAY
NIGHT...WITH NEAR ALL-TIME RECORD APRIL COLD POSSIBLE OVER FAR
NORTHWEST ARKANSAS. IMPACTS TO COMMERCIAL AGRICULTURE COULD BE
SIGNIFICANT.
A RETURN TO NEAR AND ABOVE NORMAL TEMPS ARRIVES BY WEDNESDAY WITH
THE NEXT STORM SYSTEM ARRIVING INTO THE PLAINS TOWARD THURSDAY.
FAVORED THE SLIGHTLY SLOWER ECMWF SOLUTION FOR THIS WAVE AND
INCREASED POPS FOR EASTERN AREAS...HOWEVER THE HEAVIEST PRECIP MAY
REMAIN EAST AND NORTH OF THE FORECAST AREA. DRY AND SEASONABLE
TEMPS FOR LATE WEEK WITH THE NEXT SYSTEM ARRIVING BY LATE NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 48 29 45 / 10 10 10 10
FSM 49 54 33 46 / 20 10 10 10
MLC 44 53 31 49 / 10 10 10 10
BVO 41 46 28 44 / 10 10 10 10
FYV 42 47 27 40 / 30 10 10 10
BYV 45 49 28 37 / 30 10 10 10
MKO 43 50 30 46 / 20 10 10 10
MIO 43 47 29 41 / 30 10 10 10
F10 42 49 30 48 / 10 10 10 10
HHW 48 58 34 53 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070.
FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ049-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WATCH FROM 10 PM MONDAY TO 9 AM TUESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
FREEZE WATCH FROM 10 PM MONDAY TO 9 AM TUESDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, Apr 4, 1:17 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT SAT APR 4 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 117 PM CDT SAT APR 4 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=62. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75. DISCUSSION... EARLY THIS AFTERNOON LOW PRESSURE WAS LOCATED OVER WESTERN KANSAS WITH A DEVELOPING DRY LINE BULGING TO ITS SOUTH INTO WESTERN OKLAHOMA AND A COLD FRONT TRAILING TO ITS SOUTHWEST. STRONG AND GUSTY SOUTH WINDS WERE OCCURRING AHEAD OF THIS SYSTEM ACROSS OUR AREA. WIND GUSTS TO 40 MILES AN HOUR CAN BE EXPECTED THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA WHERE A WIND ADVISORY HAS BEEN ISSUED. THE STRONG WINDS...LOW RELATIVE HUMIDITIES AND RELATIVELY WARM TEMPERATURES HAVE CREATE A HIGH FIRE DANGER. THE FIRE DANGER SHOULD DECREASE THIS EVENING AS THE WIND DIES DOWN SOME. THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THIS SYSTEM AS THE COLD FRONT OVERTAKES THE DRY LINE AND PUSHES SOUTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORM CHANCES WILL BE LIMITED BY A LACK OF MOISTURE. HOWEVER...STRONG WIND FIELDS ALOFT AND COLD AIR ALOFT ASSOCIATED WITH THE MAIN UPPER LOW LIFTING NORTHEAST ACROSS THE CENTRAL PLAINS HAVE REQUIRED A MENTION. THE BEST CHANCE OF SEVERE WEATHER WILL ALONG THE KANSAS AND MISSOURI BORDERS AND TO THE NORTH OF OUR AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HIGH WIND POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG WEST TO NORTHWEST WINDS WILL FOLLOW THE COLD FRONT SUNDAY. HIGH PRESSURE WITH UNSEASONABLY COLD TEMPERATURES WILL DOMINATE THE WEATHER DURING THE EARLY PART OF NEXT WEEK. A HARD FREEZE WILL LIKELY OCCUR ACROSS PARTS OF THE AREA MONDAY AND TUESDAY MORNINGS. THE NEXT STORM SYSTEM WILL MOVE ACROSS THE PLAINS WEDNESDAY NIGHT AND THURSDAY. THUNDERSTORMS ENTER THE FORECAST AGAIN DURING THAT TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:16 AM CDT | Wind Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 9 more | 9 hr |
Nearby
Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.